Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 7, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 19, 2026, 1:34 AM CST for Vermilion County, Illinois. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2026, 1:34 AM CST (07:34 UTC)
- Expired
- Feb 19, 2026, 1:49 AM CST
- In force
- 15 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Vermilion County, IL
The radar
The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3218 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
717 WUUS53 KILX 190734 SVRILX ILC183-190800- /O.NEW.KILX.SV.W.0007.260219T0734Z-260219T0800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lincoln IL 134 AM CST Thu Feb 19 2026 The National Weather Service in Lincoln has issued a * Severe Thunderstorm Warning for... Northwestern Vermilion County in east central Illinois... * Until 200 AM CST. * At 134 AM CST, a severe thunderstorm was located near Rankin, or 9 miles west of Hoopeston, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will remain over mainly rural areas of northwestern Vermilion County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4036 8787 4040 8793 4049 8793 4049 8757 TIME...MOT...LOC 0734Z 222DEG 23KT 4044 8785 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ 37
2 follow-up statements
103 WWUS53 KILX 190744 SVSILX Severe Weather Statement National Weather Service Lincoln IL 144 AM CST Thu Feb 19 2026 ILC183-190800- /O.CON.KILX.SV.W.0007.000000T0000Z-260219T0800Z/ Vermilion- 144 AM CST Thu Feb 19 2026 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST FOR NORTH CENTRAL VERMILION COUNTY... At 144 AM CST, a severe thunderstorm was located near Rankin, or near Hoopeston, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Hoopeston. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4042 8782 4044 8788 4049 8789 4049 8764 TIME...MOT...LOC 0744Z 222DEG 23KT 4049 8779 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ 37
739 WWUS53 KILX 190749 SVSILX Severe Weather Statement National Weather Service Lincoln IL 149 AM CST Thu Feb 19 2026 ILC183-190759- /O.CAN.KILX.SV.W.0007.000000T0000Z-260219T0800Z/ Vermilion- 149 AM CST Thu Feb 19 2026 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VERMILION COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning has been cancelled. && LAT...LON 4042 8782 4044 8788 4049 8789 4049 8764 TIME...MOT...LOC 0747Z 222DEG 23KT 4051 8776 $$ 37
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 9:38 PM CST, 3 hours 56 minutes earlier. Its key messages:
- There is a Slight Risk (Level 2 of 5) for severe weather for areas east/southeast of a Jacksonville to Havana line late tomorrow morning into the evening hours. All hazards are possible.
- Cooler weather returns this weekend with a very low chance (20% or less) of light snow. On Monday morning, there is a 30-60% chance of apparent temperatures less than 10 degrees.
Area forecast discussion, Feb 18, 9:38 PM CST, 3 hours 56 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 938 PM CST Wed Feb 18 2026 .KEY MESSAGES... - There is a Slight Risk (Level 2 of 5) for severe weather for areas east/southeast of a Jacksonville to Havana line late tomorrow morning into the evening hours. All hazards are possible. - Cooler weather returns this weekend with a very low chance (20% or less) of light snow. On Monday morning, there is a 30-60% chance of apparent temperatures less than 10 degrees. && .UPDATE... Issued at 817 PM CST Wed Feb 18 2026 Made a couple forecast updates for the overnight and morning hours. Low level moisture will rapidly increase tonight as low 50s dewpoints over southern IL surge north. As this occurs, a subtle shortwave currently over eastern KS will approach. Recent CAM runs have shown isolated to scattered convection developing over east central IL, primarily in a 06-12z window. Added some 20-40% PoPs to account for this. Increasing moisture advection will also cause in increase in low clouds and fog as well, and added a mention of areas of fog, primarily southeast of I-55 for late tonight and Thursday morning. Will need to watch fog trends later as some guidance shows dense fog developing after 10z and a Dense Fog Advisory may eventually be needed for portions of the CWA. 25 && .DISCUSSION... Issued at 205 PM CST Wed Feb 18 2026 Sunny skies and breezy winds have helped to lift temperatures to the upper 60s with some sites reaching 70, challenging record warmth. Winds have been breezy with gusts to 20-30 mph today out of the west. The influx of dry air and strong mixing has allowed dew points to tank in northwestern portions of the forecast area. This combination lines up well with the Red Flag Warning area which remains in effect (see Fire Weather section below for more details). Temperatures will warm to the mid to upper 60s again on Thursday, with convective development likely limiting potential for records. Westerly winds shift to southerly tonight as the strong low pressure system to our north tracks further northward. Another low pressure system in the elongated trough moves into the Central Plains Thursday morning and then tracks northeastward. Models, especially the hi-res models, have largely removed any potential of overnight rain, with conditions predominantly dry through mid- morning Thursday. There is variation in model timing, but late morning through the afternoon appears to be most favorable for the development of scattered showers and thunderstorms which start out as discrete storms and possible supercells. Later in the afternoon organization into a broken line is more likely with the storms towards eastern portions of the coverage area. The Day 2 SPC severe weather outlook has had a small westward expansion of the slight risk (level 2 of 5) area east/southeast of a line from Jacksonville to Havana with continuation of 5% tornado and 15% hail/wind areas. The environment continues to show very strong bulk wind shear of 50-75 kts, while CAPE varies among models but generally resides around 500-800 J/kg. While heavy rain may accompany thunderstorms, no training is anticipated and QPF is limited, so no flooding issues are projected. Some models (such as the 18Z HRRR) break up the storm development into two phases with the first phase midday to early afternoon as a SSW to NNE oriented line moving towards Indiana, and the second phase late afternoon into the early evening as a NNW to SSE oriented line forming near the northern edge of the coverage area and tracking towards Chicago. Slight variations in position exist across the models. PoPs are somewhat limited through the day (peaking around 50-60% most places) because of the broken nature of these cells. Strong cold air advection follows behind this system, sending temperatures much lower for the weekend, with highs dropping to the mid-30s by Sunday. Models have trended much weaker for precipitation potential Saturday, with only a slight chance of non-impactful snow remaining. Northwesterlies continue to bring cold air in late weekend, with Monday morning wind chills having a 30-60% chance of dropping below 10F. Dry weather begins next week, with a warming trend towards midweek. PAH && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 938 PM CST Wed Feb 18 2026 IFR ceilings and visibilities are expected to develop along a warm front tonight over east central IL, then expand northwest past the I-55 corridor toward 12z. Confidence is low that KPIA will see low visibility but MVFR ceilings are likely to make it to that terminal. Category is forecast to improve back to VFR by midday at all sites. A few isolated showers or storms are possible tonight at KDEC-KCMI and included a 2-3 hour period of PROB30. A couple rounds of scattered storms are expected Thursday afternoon, but with low coverage (30% or less) and low confidence on exact timing opted to cover storms with a blanket PROB30 during the afternoon. If a terminal is impacted brief drops to IFR and gusty/variable winds will occur. Light winds through tonight will increase by late morning from the southeast, gusting near 20 kt at times, then veering southwest after 00z. 25 && .CLIMATE... Issued at 252 PM CST Tue Feb 17 2026 Record high temperatures for Wednesday and Thursday: Location Wednesday Thursday ======== ========= ========= Bloomington 72 (2017) 70 (1930) Champaign 70 (2017) 68 (2017) Charleston 68 (1961) 72 (1930) Decatur 70 (1911) 66 (1930) Lincoln 67 (2017) 71 (1930) Olney 72 (1961) 72 (1930) Peoria 68 (2017) 71 (1930) Springfield 68 (2017) 71 (2017) Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Feb 18, 2:50 PM CST, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 250 PM CST Wed Feb 18 2026 ILZ027>031-036>038-041-191200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- 250 PM CST Wed Feb 18 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. A Red Flag Warning remains in effect until early evening today for high fire danger due to west winds 15 to 25 mph with gusts up to 35 mph, and low relative humidity. Open burning should be avoided. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong to severe thunderstorms are possible Thursday afternoon, with damaging winds the primary concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ042>046-051>057-061>063-066>068-071>073-191200- Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-Macon- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 250 PM CST Wed Feb 18 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Breezy conditions and low relative humidity are expected for the remainder of this afternoon and will lead to increased fire danger, primarily north of I-70. Open burning should be avoided. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. While a few strong thunderstorms may contain hail late Thursday morning, the main severe weather risk will be during the afternoon and early evening hours. Damaging wind gusts and a few tornadoes are the main concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ040-047>050-191200- Schuyler-Cass-Menard-Scott-Morgan- 250 PM CST Wed Feb 18 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Breezy conditions and low relative humidity are expected for the remainder of this afternoon and will lead to increased fire danger. Open burning should be avoided. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. While a few strong thunderstorms may contain hail late Thursday morning, the main severe weather risk will be during the afternoon hours. Damaging wind gusts are the main concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. PAH
In the hours before
Special weather statement, Feb 19, 1:07 AM CST, 27 minutes before
Special Weather Statement
National Weather Service Lincoln IL
107 AM CST Thu Feb 19 2026
ILZ045-190715-
Champaign-
107 AM CST Thu Feb 19 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHAMPAIGN COUNTY
THROUGH 115 AM CST...
At 106 AM CST, Doppler radar was tracking a strong thunderstorm over
Thomasboro, or near Rantoul, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rantoul, Thomasboro, Gifford, and Flatville.
This includes Interstate 57 between mile markers 242 and 250.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4016 8821 4025 8827 4040 8806 4021 8795
TIME...MOT...LOC 0706Z 242DEG 21KT 4024 8815
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 1:02 AM CST | Severe Thunderstorm Warning | ILX | Vermilion | 28 min |
| Feb 19, 1:07 AM CST | Special Weather Statement | ILX | Champaign | 8 min |
| Feb 19, 1:13 AM CST | Severe Thunderstorm Warning | ILX | Champaign | 32 min |
| Feb 19, 5:24 AM CST | Dense Fog Advisory | ILX | Christian, DeWitt, Logan, Macon, Menard, Morgan and 3 more | 6 hr |
| Feb 19, 1:51 PM CST | Wind Advisory | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 20 more | 19 hr |
| Feb 19, 3:02 PM CST | Severe Thunderstorm Warning | ILX | Effingham | 32 min |
| Feb 19, 3:06 PM CST | Tornado Warning | ILX | Effingham | 24 min |
| Feb 19, 3:11 PM CST | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 34 min |
| Feb 19, 3:23 PM CST | Tornado Warning | ILX | Effingham, Jasper | 52 min |
| Feb 19, 3:27 PM CST | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 33 min |
| Feb 19, 3:45 PM CST | Severe Thunderstorm Warning | ILX | Coles | 30 min |
| Feb 19, 3:48 PM CST | Severe Thunderstorm Warning | ILX | Clark, Cumberland | 29 min |
| Feb 19, 3:49 PM CST | Tornado Warning | ILX | Clark, Cumberland | 26 min |
| Feb 19, 3:57 PM CST | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 48 min |
| Feb 19, 3:59 PM CST | Tornado Warning | ILX | Clark, Crawford, Cumberland, Jasper | 31 min |
| Feb 19, 4:04 PM CST | Severe Thunderstorm Warning | ILX | Clark, Coles, Edgar | 41 min |
| Feb 19, 4:09 PM CST | Tornado Warning | ILX | Crawford | 36 min |
| Feb 19, 4:10 PM CST | Tornado Warning | ILX | Clark | 50 min |
| Feb 19, 4:22 PM CST | Tornado Warning | ILX | Clark, Crawford | 23 min |
| Feb 19, 4:25 PM CST | Tornado Warning | ILX | Crawford | 12 min |
| Feb 19, 4:39 PM CST | Tornado Warning | ILX | Crawford | 12 min |
| Feb 19, 4:43 PM CST | Tornado Warning | ILX | Clark, Crawford | 17 min |
| Feb 19, 5:57 PM CST | Tornado Warning | ILX | Clay, Effingham | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.